Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 28, 2010, 12:20 AM MST for Albany County, Carbon County, Wyoming. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2010, 12:20 AM MST (07:20 UTC)
- Expired
- Dec 28, 2010, 8:59 AM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 12:46 AM MST | NON-TSTM WND GST 61 | Arlington, WY | ARLINGTON HIGHWAY SENSOR. ELEV 7763 FEET. SUSTAINED WIND AT TIME OF OBSERVATION 46 MPH. |
| Dec 28, 1:11 AM MST | HIGH SUST WINDS 48 | Arlington, WY | ARLINGTON HIGHWAY SENSOR. ELEV 7763 FEET. HIGHEST SUSTAINED WIND BETWEEN 1246 AM AND 206 AM MST...DURING WHICH SUSTAINED WINDS RANGED FROM 39 TO 48 MPH. WIND GUSTS RANGED FROM 49 TO 61 MPH DURING THE SAME PERIOD...BUT DID NOT GUST GREATER THAN OR EQUAL TO 58 M |
| Dec 28, 5:36 AM MST | NON-TSTM WND GST 53 | Arlington, WY | ALSO AT 0531. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS75 KCYS 280720 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1220 AM MST TUE DEC 28 2010 ...STRONG WINDS WILL OCCUR AROUND THE ARLINGTON AREA THROUGH EARLY THIS MORNING... .STRONG WINDS WILL OCCUR AROUND THE ARLINGTON AREA THROUGH EARLY THIS MORNING. STRONG WINDS WILL ALSO BE POSSIBLE LATE TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY OVER AND NEAR THE LARAMIE RANGE AND THE ARLINGTON AREA. THE STRONG WINDS WILL BE DUE TO A COMBINATION OF STRONG WINDS IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE THAT WILL BE OVER THE REGION. WYZ110-281330- /O.NEW.KCYS.HW.W.0024.101228T0720Z-101228T1300Z/ /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1220 AM MST TUE DEC 28 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...HIGH WIND WARNING IN EFFECT THROUGH 6 AM THIS MORNING. HIGH WIND WATCH IN EFFECT FROM 10 PM TUESDAY TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103-106-116-117-281330- /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1220 AM MST TUE DEC 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...FROM 10 PM TUESDAY TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KMD
2 follow-up statements
350 WWUS75 KCYS 281252 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 552 AM MST TUE DEC 28 2010 ...STRONG WINDS WILL OCCUR AROUND THE ARLINGTON AREA THROUGH MID MORNING... .STRONG WINDS WILL OCCUR AROUND THE ARLINGTON AREA THROUGH MID MORNING. STRONG WINDS WILL ALSO BE POSSIBLE LATE TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY OVER AND NEAR THE LARAMIE RANGE AND THE ARLINGTON AREA. THE STRONG WINDS WILL BE DUE TO A COMBINATION OF STRONG WINDS IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE THAT WILL BE OVER THE REGION. WYZ110-281630- /O.EXT.KCYS.HW.W.0024.000000T0000Z-101228T1600Z/ /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 552 AM MST TUE DEC 28 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...HIGH WIND WARNING IN EFFECT UNTIL 9 AM THIS MORNING. HIGH WIND WATCH IN EFFECT FROM 10 PM TONIGHT TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103-106-116-117-281630- /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 552 AM MST TUE DEC 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...FROM 10 PM TONIGHT TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KMD
349 WWUS75 KCYS 281559 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 859 AM MST TUE DEC 28 2010 ...STRONG WINDS HAVE DIMINISHED IN THE ARLINGTON AREA... .THE STRONG WINDS AROUND THE ARLINGTON AREA HAVE DIMINISHED SINCE 6 AM. WIND GUSTS WILL BE BETWEEN 40 AND 45 MPH FOR THE REST OF THE DAY. WYZ110-282300- /O.CAN.KCYS.HW.W.0024.000000T0000Z-101228T1600Z/ /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 859 AM MST TUE DEC 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...HIGH WIND WATCH IN EFFECT FROM 10 PM TONIGHT TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ103-106-116-117-282300- /O.CON.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 859 AM MST TUE DEC 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...FROM 10 PM TONIGHT TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 27, 2:30 PM MST, 9 hours 50 minutes earlier.
Area forecast discussion, Dec 27, 2:30 PM MST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST MON DEC 27 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
FAST WESTERLY FLOW ALOFT WILL CONTINUE OVER THE CWA THROUGH TUESDAY
NIGHT. THE FLOW ALOFT THEN BACKS ON WEDNESDAY IN ADVANCE OF THE
DEVELOPING AND APPROACHING STORM SYSTEM STORM SYSTEM. A SURFACE
LOW PRESSURE TROUGH WILL FORM OVER EASTERN WYOMING TUESDAY AFTERNOON
AND PERSIST THROUGH WEDNESDAY MORNING. THROUGH WEDNESDAY MORNING
THE WEATHER OVER THE CWA WILL BE DESCRIBED AS SLIGHTLY ABOVE NORMAL
TEMPERATURES...DRY...PERIODS OF MID AND HIGH CLOUDS AND MOST NOTABLY
STRONG WINDS THROUGH SUNSET AND THEN AGAIN LATE TUESDAY EVENING
THROUGH MIDDAY WEDNESDAY. THE SURFACE PRESSURE GRADIENT WILL
CONTINUE TO RELAX TONIGHT AND TUESDAY FOR A PERIOD OF LIGHTER
WINDS. THAT GRADIENT AS WELL AS THE 700 MB WINDS AGAIN INCREASES
TUESDAY NIGHT AND PERSISTS THROUGH MIDDAY WEDNESDAY. LARGE
SURFACE PRESSURE FALLS TO OUR NORTH...MODEL WINDS AT 700 MB OF 40
TO 45 KNOTS WINDS AND LARGE LOW LEVEL HEIGHT DIFFERENCES BETWEEN
KCAG AND KCPR WOULD ALL SUGGEST A MARGINAL HIGH WIND EVENT IS
SHAPING UP FOR OVER AND NEAR THE LARAMIE RANGE AND THE KARL AREA.
WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR AREAS OVER AND NEAR
THE LARAMIE RANGE AND THE KARL AREA FROM 05Z TO 21Z WEDNESDAY.
THE WEATHER STARTS TO CHANGE ON WEDNESDAY AT LEAST OVER THE WEST
PART OF THE CWA. AT 00Z THURSDAY THE DIGGING SHORTWAVE TROUGH IS
LOCATED FROM NORTHERN IDAHO TO EASTERN NEVADA WITH MODELS FAIRLY
CLOSE AT THAT TIME. IN THE SOUTHWEST FLOW ALOFT AHEAD OF THE
DEVELOPING STORM WILL BE SEVERAL SHORTWAVE TROUGHS MOVING OVER THE
CWA LATE TUESDAY NIGHT AND WEDNESDAY. SURFACE CYCLOGENESIS FORMS
OVER EASTERN COLORADO LATE WEDNESDAY AFTERNOON WITH THE COLDER AIR
STILL OVER NORTHERN WYOMING. MODELS SPREAD QPF INTO AREAS WEST OF
THE LARAMIE RANGE WEDNESDAY AFTERNOON. WITH THE MODELS BEING
CONSISTENT IN THEIR PAST NUMBER OF RUNS WILL INCREASE POPS IN THE
WEST PART OF THE CWA WEDNESDAY WITH THE PRECIPITATION TYPE BEING
SNOW.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. 12Z RUNS OF THE
NAM...GFS AND ECMWF QUITE SIMILAR IN 500 MB SYNOPTIC PATTERN AND IN
LOW LEVELS WITH SOME MINOR DIFFERENCES...ESPECIALLY WITH REGARD TO
THE PROGRESSIVE TROUGH ALOFT PASSAGE FOR WEDNESDAY NIGHT THROUGH
FRIDAY...THUS MODERATE TO HIGH CONFIDENCE IN SOLUTIONS.
WEDNESDAY NIGHT...COLD FRONT PROGRESSES ACROSS OUR COUNTIES AS THE
CLOSED TROUGH ALOFT MOVES TO CENTRAL UTAH. SNOW CHANCES INCREASE TO
40 TO 100 PERCENT WEST OF A LUSK TO LARAMIE LINE DUE TO MOIST
AIRMASS ALONG BAROCLINIC BAND AND WITH LIFT PROVIDED BY DYNAMICS AND
DIFFLUENCE ALOFT.
THURSDAY...UPPER LOW MOVES ACROSS SOUTHWEST COLORADO...WITH THE
ASSOCIATED SURFACE LOW ACROSS SOUTHWEST KANSAS OR THE OKLAHOMA
PANHANDLE. STRONG COLD AIR ADVECTION ACROSS OUR COUNTIES WILL KEEP
TEMPERATURES STEADY OR SLOWLY FALLING. POSITIONING OF THE SURFACE
THROUGH 700 MB LOW ALONG WITH MOST LIFT COINCIDENT WITH MOIST
ATMOSPHERE INDICATES THE HEAVIEST QPF AND SNOW WILL FALL ACROSS
NORTHEAST COLORADO...ESPECIALLY CONSIDERING OUR 700 MB WINDS WILL BE
NORTHERLY AND THE UPSLOPE DEEPEST TO THE SOUTH OF SOUTHEAST WYOMING.
STILL THOUGH...LIGHT TO MODERATE SNOW WILL BE WIDESPREAD AND WITH
STRONG NORTH WINDS DUE TO THE GRADIENT...WE MAY NEED WINTER WEATHER
ADVISORIES FOR SOME LOCATIONS SOUTH OF RAWLINS TO SCOTTSBLUFF LINE.
THURSDAY NIGHT...UPPER LOW PIVOTS INTO NORTHWEST KANSAS WITH THE 700
MB TROUGH AXIS FROM EASTERN SOUTH DAKOTA TO WESTERN KANSAS. BEST
LIFT AND HIGHEST QPF/S AND SNOWFALL AMOUNTS EXPECTED TO TRACK ACROSS
NORTHEAST COLORADO...NORTHWEST KANSAS AND CENTRAL NEBRASKA...JUST
SOUTHEAST OF OUR COUNTIES. IF THE ECMWF POSITION VERIFIES WITH THE
HIGHER QPF TRACK FURTHER NORTH...HEAVIEST BAND OF SNOW WILL FALL
ACROSS OUR COUNTIES SOUTHEAST OF A LINE FROM LARAMIE TO CHADRON.
FRIDAY...UPPER TROUGH MOVES TO EASTERN SOUTH DAKOTA WITH COLD
TEMPERATURES AND A CHANCE OF SNOW ACROSS OUR COUNTIES WITH CYCLONIC
FLOW ALOFT.
SATURDAY...WARMING TREND AS SHORTWAVE RIDGING ALOFT DEVELOPS AND
DOWNSLOPE WARMING BEGINS.
SUNDAY...WEAKER SHORTWAVE TROUGH ALOFT PASSES ACROSS WITH FEW SNOW
SHOWERS ACROSS THE SNOWY RANGE...DRY ELSEWHERE.
MONDAY...NORTHWEST FLOW ALOFT CONTINUES...KEEPING THE COLD AIR IN
PLACE. LOOKS DRY WITH LIMITED LOW AND MID LEVEL MOISTURE AND LACK OF
LIFT.
&&
.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED OVER THE CWA THROUGH TUESDAY. CLOUDS
WILL LOWER OVER THE CWA LATE TUESDAY NIGHT AND WEDNESDAY WITH IFR
CONDITIONS WIDESPREAD OVER THE CWA LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45
KNOTS MAINLY ALONG AND WEST OF THE LARAMIE RANGE THROUGH 00Z.
WESTERLY WINDS WILL INCREASE WITH GUSTS TO 45 KNOTS IN THAT SAME
AREA TUESDAY NIGHT AND WEDNESDAY MORNING.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FOR 10 PM TUESDAY THROUGH 2 PM WEDNESDAY FOR
WYZ103-WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
WEILAND/RUBINHazardous weather outlook, Dec 27, 2:27 PM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MST MON DEC 27 2010 NEZ002-003-019>021-054-055-095-096-WYZ101-WYZ102-WYZ104-WYZ105- WYZ107>109-111>115-117>119-281245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN- SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 227 PM MST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY WEDNESDAY. SNOW WILL DEVELOP OVER CARBON COUNTY AND WILL SPREAD EAST OVER ALL OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY THURSDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY...RESULTING IN MUCH COLDER TEMPERATURES...BLUSTERY NORTH WINDS AND WIDESPREAD SNOW. AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES WILL OCCUR. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT THROUGH FRIDAY. BY FRIDAY EVENING...TOTAL SNOWFALL AMOUNTS FROM THE STORM WEDNESDAY NIGHT THROUGH FRIDAY ARE PROJECTED TO RANGE FROM 4 TO 8 INCHES ACROSS THE LOWER ELEVATIONS...WITH 10 TO 20 INCHES ACROSS THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-WYZ106-110-116-281245- NORTH LARAMIE RANGE-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- 227 PM MST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL AGAIN DEVELOP LATE TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY IN AREAS OVER AND NEAR THE LARAMIE RANGE AND NEAR ARLINGTON. WIND GUSTS MAY REACH AS HIGH AS 60 MPH DURING THAT TIME AND A HIGH WIND WATCH HAS BEEN ISSUED. A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY AND THE SNOWY RANGE WEDNESDAY NIGHT. SNOW WILL BE LIKELY ACROSS THE AREA FROM LATE WEDNESDAY THROUGH FRIDAY NIGHT. MUCH COLDER TEMPERATURES WILL OCCUR ACROSS THE AREA AND VERY WINDY CONDITIONS WILL CAUSE BLOWING AND DRIFTING SNOW THURSDAY NIGHT THROUGH FRIDAY. BY FRIDAY EVENING...TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 8 INCHES ACROSS THE LOWER ELEVATIONS...WITH 10 TO 20 INCHES ACROSS THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Dec 27, 7:11 PM MST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 711 PM MST MON DEC 27 2010 WYZ110-280600- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 711 PM MST MON DEC 27 2010 ...LOCALLY STRONG WINDS WILL CONTINUE IN THE ARLINGTON AREA THIS EVENING... LOCALLY STRONG AND GUSTY WINDS WILL PERSIST IN THE ARLINTON AREA THIS EVENING. SOME GUSTS TO NEAR 50 MPH ARE EXPECTED MAINLY EARLY THIS EVENING.
Local storm report, Dec 27, 7:34 PM MST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MST MON DEC 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
12/27/2010 M46.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 41 TO 46 MPH.
&&
DDEALLocal storm report, Dec 27, 9:05 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MST MON DEC 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
12/27/2010 M43 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 40 MPH TO 43 MPH.
&&
DDEALSpecial weather statement, Dec 27, 11:54 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1154 PM MST MON DEC 27 2010 WYZ110-281015- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1154 PM MST MON DEC 27 2010 ...LOCALLY STRONG WINDS WILL CONTINUE IN THE ARLINGTON THROUGH EARLY MORNING... LOCALLY STRONG AND GUSTY WINDS WILL OCCUR AROUND THE ARLINGTON AREA THROUGH EARLY MORNING. WEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH AT TIMES WITH GUSTS UP TO 55 MPH.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 11:15 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 27 hr |
| Dec 28, 2:52 PM MST | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 22 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.